MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® PROBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® PROBE; STIMULATOR, NERVE
Model Number 8225101
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the returned device indicated that visually, there was no damage or anomalies in the construction of the device that would have resulted in the reported event.The tip fit securely in the handle.The resistance of the assembly shall measure less than 0.3ohms while using a 4-wire ohm meter (a 2-wire meter was used in lieu of the 4 wire); the actual measurement was 0.2 ohm.There was no intermittent behavior while manipulating the tip, connector, and wire.The probe was plugged into a nim system (with a patient simulator) using 1.0 ma stimulating current and 100uv threshold; when stimulating, the system consistently returned 1.02 ma and a waveform / event tone over 300uv.There was no out of specification condition identified as it relates to the complaint.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional reported that they were not getting readings occasionally when wiggling the cable and the second probe would work only when holding the tip at 90 degrees to the simulator.The tip was bent on the second probe.The device was tested with original probe and test probe.The original probe wouldn¿t respond occasionally.The device was tested with an electrode check and all probes tested 0.6 kohms.Went to monitor mode and tested with biomed probe.All for channels on sim one and sim two gave around 150 uv reading on screen.They confirmed the issue was with probe and not the unit.It was noted that there was no patient impact.

Brand Name
NIM® PROBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7787494
Report Number1045254-2018-00377
Device Sequence Number1985592
Product Code ETN
UDI-Device Identifier20681490176686
UDI-Public20681490176686
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K934426
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2025
Device Model Number8225101
Device Catalogue Number8225101
Device Lot Number0214268022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2018
Initial Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1